MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8110855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that patient with l3/4 and l5/s1 spondy underwent open navigated l3-s1 with transforaminal lumbar interbody fusion.Intra-op, crosslink was picked according to size for the patient.The scrub tech loaded the crosslink onto the crosslink swizzle sticks and backed out the gold set screws so the crosslink could be placed onto the rods.The surgeon placed the crosslink over the l4/5 space and tightened the set screws into place.The doctor took the t handle and sounded as the surgeon was trying to torque it off.He then tried again and the set screw torqued off in normal fashion.After surgeon had torqued the other side and the center nut, the surgeon noticed that the bottom tip of the set screw had broken and was lying in the wound.Surgeon removed the broken piece and used the removal driver to remove the torqued set screw and then placed a new set screw in the crosslink and torqued it into place with no issues.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6448770
Report Number1030489-2017-00714
Device Sequence Number587973
Product Code KWP
UDI-Device Identifier00721902729331
UDI-Public00721902729331
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K030840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8110855
Device Lot Number0476212W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by Manufacturer03/07/2017
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1